Zoloft, or Sertraline, is a well-known antidepressant drug, which is prescribed to over 40 million patients every year. Many adults and children are on Zoloft for years and more. The effect of Zoloft therapy is highly individual, any many patients do not experience significant improvement of their health state from a typical dose of Zoloft. While all of them have received a warning about overdose on Zoloft side effects, some patients intent to take the risk and increase the dosage on their own, without even consulting their doctor. Such behavior is usually peculiar to children, though sometimes even adult patients lose their faith in the medicine and try to overdose Zoloft in order to achieve better effect.
However, the only thing you can get from overdosing Sertraline, is its side effects increased. While, just like many other SSRI (selective serotonin reuptake inhibitors, usually prescribed as antidepressants), Sertraline has a lesser toxicity in overdose than most other drugs, it's still very dangerous and, potentially, overdose Zoloft fatal. Therefore, there is no reason to take a larger dose of Zoloft than prescribed by your doctor: you definitely won't get any improvements in its action, but most likely face worse side effects. It's typical to get nausea, vomiting, acid reflux, dizziness, agitation, tremor, depression and other complications in case you have taken too much Sertraline. In the worst cases of overdose, patients may experience seizures, tachycardia, lethargy, or death.
Typical dose of Zoloft varies from 100 mg to 150 mg once daily, depending on patient's health conditions. However, doctor may adjust the dosage to your personal needs, particularly after you have been taking this drug for a while and according to the results of medical monitoring. Everything you take over the dose that the doctor has prescribed is considered an overdose. Usually, accidental overdose Zoloft happens when a patients forgets that he has already taken his pill the same day, and he takes another pill within a short period of time. Such overdose can vary from 200 mg to 400 mg of the drug. In this case, the prognosis is positive, though patient can experience some atypical side effects.
However, intentional overdose of Zoloft symptoms may be much worse. The reported cases include overdose of 600, 1050, 1700 and even 2000 mg of Sertraline within one day. Overdose Zoloft death is a rare incident, but with such acute intentional overdose it is rather probable. In this case, patients must seek medical help immediately. It's extremely dangerous to overdose the medication, because it has a very individual effect on the patient. Certain people, who are hypersensitive to the drug, may put their lives at risk, slightly overdosing the medication.
As a rule, you must tell your doctor about the overdose immediately. If you cannot do this, you should call NHS Direct on 0845 4647 and ask for instructions. The call is anonymous. In case an acute overdose has happened, immediately contact a medical specialist and ask for help. You can try to induce vomiting if you have just taken the drug. Do not put your life at risk. Do not overdose drugs. Stay strong, best of luck to you!